Alert archive / Utah / Special Weather Statements in 2018
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 3, 2018, 2:53 PM MDT for Carbon County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 3, 2018, 3:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Salt Lake City, UT
County Carbon County, UT
The radar
The Grand Junction radar (KGJX), 168 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS85 KSLC 032053
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
253 PM MDT FRI AUG 3 2018
UTZ010-032145-
Wasatch Plateau/Book Cliffs UT-
253 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMERY AND EASTERN
CARBON COUNTIES UNTIL 345 PM MDT...
At 253 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 19 miles northeast of Sunnyside, or 39 miles
southeast of Duchesne...moving southeast at 20 mph.
Penny to nickel size hail will be possible.
This storm will remain over mainly rural areas of northeastern Emery
and eastern Carbon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3969 11000 3967 10998 3964 11001 3954 11003
3953 11005 3950 11002 3946 11002 3965 11016
3978 11004 3975 10998 3971 10997
TIME...MOT...LOC 2053Z 315DEG 18KT 3966 11005
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:24 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 9:24 AM MDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
924 AM MDT Fri Aug 3 2018
.SYNOPSIS...Westerly flow will begin to usher a drier and more
stable airmass into the region today. This dry airmass will
remain in place through at least early next week.
&&
.DISCUSSION...With increasing westerly flow aloft, drier air has
already begun to move into northern and western portions of the
forecast area this morning. Satellite derived PWs indicate the
most drying over the northwest corner of the state, with values as
low as 0.4. Values in the 0.5 to 0.7 inch range are common over
the northwest half of the forecast area, while PWs around 1.0 inch
persist over southeast Utah.
Given the drier airmass, overall coverage of convection will
decrease compared to yesterday, particularly for northwest Utah.
However, with a bit more shear today there is at least some threat
of organized convection. The drier airmass combined with the
increased westerly flow will result in critical fire weather
conditions over portions of northern Utah. See the fire weather
section of the AFD for more details.
The drying trend is expected to continue through the weekend and
into early next week, with subtle cooling provided by a series of
shortwaves grazing the forecast area. Some of this shortwave
energy may enhance the threat of convection as it passes by
Saturday evening/Saturday night, but otherwise the airmass should
be too dry to support more than a bit of terrain based convection.
Updated the forecast earlier to bump up POPs this afternoon for
portions of northern and central Utah. No additional updates
planned.
&&
.AVIATION...VFR conditions will continue through the TAF period.
Southerly winds at times gusty will prevail until 20Z-22Z when
outflow winds will likely produce erratic gusty winds. Chance of
thunderstorm within five miles of terminal near 25% after 20Z.
&&
.FIRE WEATHER...Drier air has made its way into northwest Utah
this morning and will spread across the region through the
upcoming weekend. Moisture lingering across areas mainly south of
I-80 will maintain a chance of showers and thunderstorms this
through this evening, while north of this moisture axis much
drier air combined with westerly winds mixing down will result in
critical fire weather conditions across areas north of I-80. By
Saturday most of the lingering moisture will have been swept out
of the region, although a weak weather disturbance will bring a
small chance of high based showers and possibly a couple of
thunderstorms to north Utah Saturday evening and Saturday night.
Dry conditions will continue into early next week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ478-479.
WY...Red Flag Warning from noon today to 9 PM MDT this evening for
WYZ277.
Fire Weather Watch from noon Saturday to 9 PM Sunday for
WYZ277.
&&
PUBLIC/FIRE WEATHER...Traphagan
AVIATION...Billingsley
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 3, 3:32 AM MDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 332 AM MDT Fri Aug 3 2018 UTZ001>016-019>021-517-518-WYZ021-041100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 332 AM MDT Fri Aug 3 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Lingering moisture will maintain a chance for showers and thunderstorms this afternoon, primarily across areas south of I-80. Locally heavy rain, small hail, and gusty winds will be the main threats, with isolated flash flooding not out of the question. Drier air working into northern Utah coupled with gusty west winds this afternoon and evening will result in critical fire weather conditions across areas north of I-80. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A drier westerly flow is expected across the region for the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 3, 2:53 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
253 PM MDT FRI AUG 3 2018
UTZ010-032145-
Wasatch Plateau/Book Cliffs UT-
253 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMERY AND EASTERN
CARBON COUNTIES UNTIL 345 PM MDT...
At 253 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 19 miles northeast of Sunnyside, or 39 miles
southeast of Duchesne...moving southeast at 20 mph.
Penny to nickel size hail will be possible.
This storm will remain over mainly rural areas of northeastern Emery
and eastern Carbon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3969 11000 3967 10998 3964 11001 3954 11003
3953 11005 3950 11002 3946 11002 3965 11016
3978 11004 3975 10998 3971 10997
TIME...MOT...LOC 2053Z 315DEG 18KT 3966 11005
NCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:01 PM MDT | Special Weather Statement | SLC | Washington | 29 min |
| Aug 2, 6:28 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Aug 2, 8:28 PM MDT | Special Weather Statement | SLC | Cache | 47 min |
| Aug 3, 3:08 AM MDT | Red Flag Warning | SLC | Box Elder, Cache, Davis, Morgan, Rich, Salt Lake and 5 more | 42 hr |
| Aug 3, 3:20 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
Nearby
Special Weather Statements in Utah, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.